Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 211, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 17, 2004, 5:49 PM EDT for Brantley County, Ware County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2004, 5:49 PM EDT (21:49 UTC)
- Expired
- Aug 17, 2004, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Brantley County, GA, Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:20 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 17, 2:20 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT TUE AUG 17 2004 ...TYPICAL AUGUST WEATHER TO CONTINUE THIS WEEK... .SHORT TERM...TONIGHT THROUGH THURSDAY...BERMUDA SURFACE HI PRES RIDGE AXIS TO REMAIN ALIGNED ACROSS FORECAST AREA...WHILE 500H RIDGE IS ALIGNED JUST SOUTH OF THE REGION AND WILL ALLOW WEAK WESTERLIES TO PUSH AFTERNOON SEA BREEZE CONVECTION BACK TOWARD THE COAST. 12Z MODEL SUITE DOES ALLOW FOR SOME SLIGHTLY DRIER AIR TO PUSH INTO THE FORECAST AREA WED/THU...BUT MODELS KEEP MOST OF IT ACRS SE GA...SO WHILE CLIMO POPS CLOSE TO 40-50% ACRS NE FL WILL CONTINUE...AREAS N OF I-10 WILL DROP DOWN INTO THE 20-30% RANGE. TEMPS WILL CLIMB A LITTLE EACH DAY WITH THU AFTN SEEING A RETURN TO SOME MID 90S ACRS INLD SE GA. .LONG TERM...FRIDAY THROUGH TUESDAY...NO MAJOR CHANGES EXPECTED. 12Z GFS IS TRYING TO BRING A SLUG OF MOISTURE/DECAYING FRONT INTO THE FORECAST AREA FOR FRI/SAT TIME FRAME...ALTHOUGH 12Z ETA HOLDS THE 500H RIDGE A LITTLE LONGER AND KEEP THE MOISTURE A LITTLE FURTHER WEST. WILL WAIT TILL MODELS GET A BETTER HANDLE ON THIS BEFORE CRANKING UP ANY LIKELY POPS...OTHERWISE EXPECT CLIMO 40-50% POPS THROUGH THE PERIOD. && .MARINE...NO HEADLINES. WINDS 10 KNOTS OR LESS...AND SEAS 3 FEET OR LESS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 91 70 94 / 20 30 20 30 SSI 74 87 74 89 / 30 30 10 30 JAX 71 89 71 91 / 30 40 20 30 SGJ 73 86 74 87 / 30 40 20 30 GNV 70 89 70 92 / 30 50 20 40 OCF 71 90 71 92 / 30 50 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && HESS/TRABERT
Hazardous weather outlook, Aug 17, 11:00 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT TUE AUG 17 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1100 AM EDT TUE AUG 17 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS...MAINLY ALONG THE ATLANTIC AND GULF COAST SEABREEZES. WIND GUSTS UP TO 40 MPH ARE POSSIBLE IN THE STRONGER STORMS...ALONG WITH DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL. STORMS WILL MOVE SLOWLY INLAND WITH THE SEABREEZES... ALTHOUGH STRONGER STORMS WILL MOVE BACK TO THE EAST AT 10 MPH DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/HESS
In the hours before
Special weather statement, Aug 17, 5:04 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 504 PM EDT TUE AUG 17 2004 FLZ037-172145- PUTNAM FL- 504 PM EDT TUE AUG 17 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF HOLLISTER...OR ABOUT 5 MILES NORTHEAST OF INTERLACHEN...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANNVILLE... INTERLACHEN...HOLLISTER...FLORAHOME...CARRAWAY...SATSUMA...SAN MATEO AND PALATKA THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Aug 17, 5:11 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 511 PM EDT TUE AUG 17 2004 GAZ163-172200- CLINCH GA- 511 PM EDT TUE AUG 17 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT... AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED BETWEEN STATE ROAD 187 AND U.S. HIGHWAY 41...OR ABOUT 12 MILES NORTHWEST OF FARGO...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL MAINLY AFFECT RURAL AREAS BEFORE CROSSING U.S. HIGHWAY 441 THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Aug 17, 5:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 516 PM EDT TUE AUG 17 2004 GAZ150-151-172200- PIERCE GA-WARE GA- 516 PM EDT TUE AUG 17 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE AND SOUTHERN PIERCE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT... AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES EAST OF BLACKSHEAR TO 2 MILES SOUTHEAST OF SUNNYSIDE...OR ALONG A LINE EXTENDING FROM 3 MILES EAST OF BLACKSHEAR TO 3 MILES EAST OF WAYCROSS...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAYCROSS...SUNNYSIDE AND BLACKSHEAR THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Aug 17, 5:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 523 PM EDT TUE AUG 17 2004 GAZ133-135-172215- APPLING GA-JEFF DAVIS GA- 523 PM EDT TUE AUG 17 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY AND NORTHERN APPLING COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF HAZLEHURST TO 7 MILES SOUTH OF HAZLEHURST... MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Aug 17, 5:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 532 PM EDT TUE AUG 17 2004 GAZ152-172215- BRANTLEY GA- 532 PM EDT TUE AUG 17 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN BRANTLEY COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF HOBOKEN...OR ABOUT 6 MILES EAST OF WAYCROSS...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOBOKEN THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Aug 17, 5:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT TUE AUG 17 20041 0G4Z132-134-172230- BACON ABCCFNEE GA- 545 PM EDT TUE ADG 1U 004 ...A SIGNIFICANTNWFACHNR ALERT HAS BEEN ISSUED FOR COFFEE AND WESTERN BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 545 PM EDT NAMIENTLNWEATHER SERVICE DOPPLER RODPREI DICATED A STRONG THUNDEGSTOUMDCENTERED OVER WEST GREEN.T.GREANOUT 10 MILES EAST OF BROXTON...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST GREEN...NICHOLLS AND ALMA THROUGH 6H0OGP EDT. HAIL UP TO ONEACON OIECCFNE DIAMETER...EXCESSIVE SLIUE-O-GROUND LIGHTNING AND GUGTA DIGDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LIWGLOI G AREAS. REPORER REAOEEI DTHE NEAREST LAW ENFORCEMENF RGENCY OR YOUR COUNTY EMERYECE EANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:13 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| Aug 17, 3:39 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 66 min |
| Aug 17, 3:58 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| Aug 17, 7:51 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 39 min |
| Aug 17, 2:58 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.